MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. CAVUX CERVICAL CAGE-B; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

PROVIDENCE MEDICAL TECHNOLOGY, INC. CAVUX CERVICAL CAGE-B; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number PD-31-200
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Neck Pain (2433)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event was discovered during discussions with a surgeon who did not perform surgery on the patient.Attempts were made to contact the original surgeon via phone and email with no response received.Patient underwent posterior fusion on (b)(6) 2018 with cervical cages placed posteriorly at c6-c7 and c7-t1.However, c5-c6 and c6-c7 were intended treatment levels.Post procedure, patient complained of right arm pain initiating a ct scan.The ct scan confirmed two of four cervical cages placed posteriorly, at c6-c7 and c7-t1 on the right, were malpositioned and could be contributing to neuritis.On (b)(6) 2018, the surgeon removed one cage at c7-t1 on the right.The cervical cage at c6-c7 was found to be placed deeper than an ideal position and could contribute to right arm pain but the cervical cage at this level was not removed.Patient received an acdf at c6-c7 from another surgeon in 2019.The cervical cage at c6-c7 was not touched at this time.No device defect or malfunction or permanent impairment was reported by either surgeon.The surgeons were not able to be reached for an update on the patient but no other clinical sequelae have been documented.
 
Event or Problem Description
Patient underwent posterior fusion on (b)(6) 2018 with cervical cages placed posteriorly at c6-c7 and c7-t1.However, c5-c6 and c6-c7 were intended treatment levels.Post procedure, patient complained of right arm pain initiating a ct scan.The ct scan confirmed two of four cervical cages placed posteriorly, at c6-c7 and c7-t1 on the right, were malpositioned and could be contributing to neuritis.On (b)(6) 2018, the surgeon removed one cage at c7-t1 on the right.The cervical cage at c6-c7 was found to be placed deeper than an ideal position and could contribute to right arm pain but the cervical cage at this level was not removed.Patient received an acdf at c6-c7 from another surgeon in 2019.The cervical cage at c6-c7 was not touched at this time.No device defect or malfunction or permanent impairment was reported by either surgeon.The surgeons were not able to be reached for an update on the patient but no other clinical sequelae have been documented.

Brand Name
CAVUX CERVICAL CAGE-B
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
3875 hopyard rd
suite 300
pleasanton, ca
MDR Report Key9908595
Report Number3009394448-2020-00002
Device Sequence Number11466682
Product Code ODP
UDI-Device Identifier00852776006423
UDI-Public00852776006423
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/27/2020
Device Model NumberPD-31-200
Device Catalogue NumberPD-31-200
Device Lot Number046116
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;